Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 198, NWS Austin/San Antonio, TX

June 23, 2015Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 23, 2015, 7:55 PM CDT for Val Verde County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 7:55 PM CDT (00:55 UTC)
Expired
Jun 23, 2015, 8:27 PM CDT
In force
32 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 85 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 0.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS54 KEWX 240055
SVREWX
TXC465-240145-
/O.NEW.KEWX.SV.W.0198.150624T0055Z-150624T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 755 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VAL VERDE
  PARK...OR 7 MILES NORTHEAST OF DEL RIO...MOVING NORTHWEST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DEL RIO...COMSTOCK...LAKE VIEW...VAL VERDE PARK...CIENEGAS
  TERRACE...AMISTAD VILLAGE...BOX CANYON-AMISTAD...PAFFORD
  CROSSING...ROUGH CANYON REC AREA AND DEVILS SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE AMISTAD...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2982 10117 2954 10070 2944 10070 2934 10087
      2937 10101 2946 10106 2947 10115 2952 10118
      2952 10125 2962 10125 2963 10127 2958 10128
      2958 10131
TIME...MOT...LOC 0055Z 122DEG 28KT 2947 10083 

HAIL...<.75IN
WIND...60MPH
 
$$

RUNYEN
1 follow-up statement
902 
WWUS54 KEWX 240127
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT TUE JUN 23 2015

TXC465-240136-
/O.CAN.KEWX.SV.W.0198.000000T0000Z-150624T0145Z/
VAL VERDE TX-
827 PM CDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAL VERDE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS UP TO 
30 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2982 10117 2954 10070 2944 10070 2934 10087
      2937 10101 2946 10106 2947 10115 2952 10118
      2952 10125 2962 10125 2963 10127 2958 10128
      2958 10131
TIME...MOT...LOC 0123Z 122DEG 28KT 2960 10107 

$$

RUNYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:01 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 23, 7:01 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
701 PM CDT TUE JUN 23 2015

.DISCUSSION...UPDATE FOR 00Z AVIATION.

&&

.AVIATION...ISOLATED SHRAS/TSTMS WILL GRADUALLY DIMINISH AND
DISSIPATE AROUND AND AFTER SUNSET. A FEW CELLS COULD APPROACH
SSF/SAT/AUS 00Z-01Z BEFORE DISSIPATING. BASED ON COVERAGE AND
RADAR TRENDS...SHRAS/TSTMS MAY DIRECTLY IMPACT THE DRT
TERMINAL...AND HAVE INCLUDED TEMPO GROUP THERE THROUGH 02Z.
A FEW STRONGER STORMS ARE LIKELY PRODUCING WIND GUSTS IN EXCESS
OF 35 KTS TO THE SE OF DRT...AND WILL MONITOR RADAR TRENDS
CLOSELY OVER NEXT HOUR FOR POSSIBLE AMENDMENT TO DRT TAF.

OTHERWISE VFR CONDITIONS THROUGH THE EVENING. MVFR STRATUS WILL
RE-DEVELOP OVERNIGHT AT SAT/SSF/DRT 06Z-08Z...AND EVENTUALLY
BECOME IFR AT SAT AND POTENTIALLY SSF. STRATUS POSSIBLY DELAYED
AT AUS CLOSER TO 10-12Z. VFR CONDITIONS DEVELOPING AGAIN AROUND
17Z.

&&

.PREV DISCUSSION... /ISSUED 543 PM CDT TUE JUN 23 2015/

UPDATE... /SLIGHT ADJUSTMENT TO EVENING POPS/

SOME POPS WERE ADDED DEEPER INTO THE HILL COUNTRY TO ACCOUNT FOR
SOME SEA-BREEZE ENHANCED STREAMER CONVECTION...AND WERE RAISED TO
30 PERCENT WHERE SOME CLUSTERS HAVE FORMED OVER THE RIO GRANDE
PLAINS. RAPID REFRESH MODELS STILL SHOW A WEAKENING TREND WITH
THE LOSS OF DAYTIME HEATING...SO THE AFTERNOON FORECAST PACKAGE
REMAINS ON TRACK FOR THE REST OF TONIGHT.

PREV DISCUSSION... /ISSUED 233 PM CDT TUE JUN 23 2015/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
STARTING TO SEE MORE EFFECTS FROM THE UPPER RIDGE TODAY AND THE
OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS IS LOWER. WE DO
HAVE A FEW STORMS ACROSS THE SOUTHERN COUNTIES...BUT THIS IS NOT
ACCOUNTING FOR MUCH RAINFALL. SHOULD SEE THIS ACTIVITY LINGER FOR
THE NEXT SEVERAL HOURS BEFORE DISSIPATING WITH THE LOSS OF DAYTIME
HEATING. WILL CARRY 20 POPS AFTER 00Z FOR VAL VERDE COUNTY AS
HIGH-RES MODELS ARE HINTING AT SOME ACTIVITY REMAINING CLOSER TO
THE DEPARTING UPPER LOW. TOMORROW SHOULD BE SIMILAR TO TODAY WITH
20-40 POPS ACROSS THE SOUTHERN AND SOUTHEASTERN CWA FOR ANY
ACTIVITY ASSOCIATED WITH THE AFTERNOON SEA BREEZE. HIGHS TOMORROW
WILL BE NEAR 90 DEGREES AND WITH AFTERNOON DEWPOINTS REMAINING IN
THE LOW 70S...HEAT INDICES WILL REACH THE UPPER 90S.

LONG TERM (THURSDAY THROUGH TUESDAY)...
THURSDAY SHOULD CONTINUE TO SAME FORECAST AS THE PREVIOUS COUPLE
OF DAYS. WE COULD SEE THE BEST DAY FOR SEA BREEZE ACTIVITY AS
LOW-LEVEL WINDS ARE A BIT LESS AND SHOULD PROMOTE A BIT MORE
COVERAGE OF SHOWERS AND STORMS. THE ATMOSPHERE SHOULD TEMPORARILY
DRY OUT A BIT FRIDAY AND WE SHOULD NOT SEE MUCH ACTIVITY.

THE FOCUS OF THE REMAINING FORECASTS SHIFTS TO A POSSIBLE COLD
FRONT AFFECTING THE AREA AND INCREASING RAIN CHANCES SATURDAY
NIGHT THROUGH TUESDAY. A STRONG RIDGE WILL AMPLIFY ACROSS THE
WESTERN CONUS THIS WEEKEND WITH A DEEP TROUGH ACROSS THE EASTERN
CONUS. THIS WILL ALLOW A LATE-SEASON COLD FRONT TO DIVE SOUTH AND
BEGIN TO ENTER OUR NORTHERN CWA SATURDAY NIGHT. POPS FOR NOW WILL
BE IN THE 20 TO 50 PERCENT RANGE BUT COULD BE RAISED AS
CONFIDENCE INCREASES CLOSER TO THIS WEEKEND. PRECIPITABLE WATER
VALUES WILL BE NEAR 2 INCHES AND THIS COMBINED WITH A FRONTAL
BOUNDARY AND EXPECTED SLOW STORM MOTIONS COULD LEAD TO LOCALLY
HEAVY RAINFALL. THIS WILL BE SOMETHING THAT NEEDS TO BE WATCHED
CLOSELY AS WE NEAR THE WEEKEND. THE FRONT IS EXPECTED TO LIFT
NORTH ON MONDAY AND ADDITIONAL RAIN CHANCES WILL CONTINUE THROUGH
TUESDAY WITH PLENTY OF MOISTURE LEFT OVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  90  72  89  73 /  20  10  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  71  90  72  89  72 /  20  20  10  20  10
NEW BRAUNFELS MUNI AIRPORT     72  89  72  89  73 /  20  20  10  20  10
BURNET MUNI AIRPORT            71  89  71  89  72 /  20  10  10  10  10
DEL RIO INTL AIRPORT           73  89  73  91  73 /  20  20  10  10  -
GEORGETOWN MUNI AIRPORT        72  89  72  89  73 /  20  10  10  10  10
HONDO MUNI AIRPORT             72  89  72  89  71 /  20  20  10  10  10
SAN MARCOS MUNI AIRPORT        72  89  72  88  73 /  20  20  10  20  10
LA GRANGE - FAYETTE REGIONAL   73  90  73  89  74 /  20  20  10  30  10
SAN ANTONIO INTL AIRPORT       74  89  74  89  73 /  20  20  10  20  10
STINSON MUNI AIRPORT           74  89  73  89  73 /  20  20  10  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MESOSCALE/AVIATION...RUNYEN
SYNOPTIC/GRIDS...OAKS
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Jun 23, 3:42 AM CDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT TUE JUN 23 2015

TXZ171>173-183>194-202>209-217>225-228-240845-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
342 AM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 23, 6:51 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT TUE JUN 23 2015

TXZ202-217-240030-
MAVERICK TX-KINNEY TX-
651 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK AND
SOUTHEASTERN KINNEY COUNTIES UNTIL 730 PM CDT...

AT 651 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF DARLING...OR 20 MILES NORTHEAST OF EAGLE PASS...
MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPOFFORD...DARLING AND ANACACHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2880 10029 2922 10054 2932 10025 2888 10011
      2885 10012
TIME...MOT...LOC 2351Z 158DEG 25KT 2891 10023

RUNYEN
Special weather statement, Jun 23, 7:37 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT TUE JUN 23 2015

TXZ183-202-240100-
VAL VERDE TX-KINNEY TX-
737 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINNEY AND
SOUTHEASTERN VAL VERDE COUNTIES UNTIL 800 PM CDT...

AT 737 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AMANDA...OR 11 MILES EAST OF DEL RIO...MOVING NORTHWEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEL RIO...STANDART...LAKE VIEW...AMANDA...VAL VERDE PARK...CIENEGAS
TERRACE...LAUGHLIN AFB...AMISTAD VILLAGE...ROUGH CANYON REC AREA AND
DEVILS SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2972 10095 2937 10051 2917 10065 2919 10077
      2926 10081 2928 10087 2931 10089 2933 10094
      2935 10095 2936 10100 2944 10106 2946 10106
      2947 10109
TIME...MOT...LOC 0037Z 120DEG 26KT 2934 10071

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:37 PM CDTSpecial Weather StatementEWXKinney23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.